Alert archive / California / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this dense fog advisory at Nov 20, 2021, 2:50 AM PST for Los Angeles County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2021, 2:50 AM PST (10:50 UTC)
- Expired
- Nov 20, 2021, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 10.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS76 KLOX 201050 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 250 AM PST Sat Nov 20 2021 CAZ034-201700- /O.NEW.KLOX.FG.Y.0021.211120T1050Z-211120T1700Z/ /O.NEW.KLOX.WI.Y.0112.211120T1700Z-211121T1600Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 250 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 AM PST SUNDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, northeast winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...San Luis Obispo County Central Coast. * WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. For the Wind Advisory, from 9 AM this morning to 8 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Very low visibility will create dangerous driving conditions. Roadways may be affected by near zero visibility this morning and gusty cross winds today and tonight. This includes Highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ046-547-201700- /O.NEW.KLOX.FG.Y.0021.211120T1050Z-211120T1700Z/ /O.NEW.KLOX.WI.Y.0112.211121T0500Z-211122T2300Z/ Santa Monica Mountains Recreational Area- Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 250 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, areas of north to northeast winds 15 to 35 mph with gusts up to between 40 and 55 mph expected. * WHERE...Santa Monica Mountains and San Fernando Valley. * WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. For the Wind Advisory, from 9 PM this evening to 3 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Very low visibility will create dangerous driving conditions. Roadways may be affected by near zero visibility this morning and gusty cross winds tonight through Monday. This includes Interstate 5, the 101, 118, 170, 210, and 405 freeways, and Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ035>037-201700- /O.NEW.KLOX.FG.Y.0021.211120T1050Z-211120T1700Z/ Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys- Including the cities of Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, and Atascadero 250 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Santa Barbara County Central Coast, Santa Ynez Valley and San Luis Obispo County Interior Valleys. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. Roadways may be affected by near zero visibility in dense fog. This includes Highways 1 and 101, and State Routes 46, 154 and 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ548-201700- /O.NEW.KLOX.FG.Y.0021.211120T1050Z-211120T1700Z/ Los Angeles County San Gabriel Valley- Including the cities of Pasadena, San Gabriel, and Pomona 250 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...San Gabriel Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. Roadways may be affected by near zero visibility in dense fog. This includes the 10, 57, 60, 210, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ044-045-053-054-088-201700- /O.NEW.KLOX.WI.Y.0112.211121T0500Z-211122T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 250 AM PST Sat Nov 20 2021 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Northeast winds 20 to 35 mph with gusts up to between 45 and 55 mph expected. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys, Ventura County Mountains, Los Angeles County Mountains excluding the Santa Monica Range and Santa Clarita Valley. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Roadways may be affected by gusty cross winds. This includes Highways 14, 33 and 126, Interstate 5, and the 23, 101, and 118 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-041-201700- /O.NEW.KLOX.WI.Y.0112.211121T1100Z-211122T2000Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 250 AM PST Sat Nov 20 2021 ...WIND ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON PST MONDAY... * WHAT...Northeast winds 15 to 30 mph with gusts up to between 40 and 50 mph expected. * WHERE...Ventura County Coast and Los Angeles County Coast including Downtown Los Angeles. * WHEN...From 3 AM Sunday to noon PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Roadways may be affected by gusty cross winds. This includes the Pacific Coast Highway, the 110, 405 and 710 freeways in Los Angeles County, and Highway 101 in Ventura County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
1 follow-up statement
890 WWUS76 KLOX 201649 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 849 AM PST Sat Nov 20 2021 CAZ034-210100- /O.EXP.KLOX.FG.Y.0021.000000T0000Z-211120T1700Z/ /O.CON.KLOX.WI.Y.0112.211120T1700Z-211121T1600Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 849 AM PST Sat Nov 20 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...Northeast winds 10 to 20 mph with gusts up to 30 mph expected. * WHERE...San Luis Obispo County Central Coast. * WHEN...Until 8 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-547-210100- /O.EXP.KLOX.FG.Y.0021.000000T0000Z-211120T1700Z/ /O.CON.KLOX.WI.Y.0112.211121T0500Z-211122T2300Z/ Santa Monica Mountains Recreational Area- Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 849 AM PST Sat Nov 20 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Monica Mountains and San Fernando Valley. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ035>037-201800- /O.EXP.KLOX.FG.Y.0021.000000T0000Z-211120T1700Z/ Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys- Including the cities of Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, and Atascadero 849 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Visibilities have improved across much of the advisory area, although some pockets of quarter mile visibility may remain over the next hour along the Santa Barbara south coast. The dense fog advisory is allowed to expire as scheduled. $$ CAZ548-201800- /O.EXP.KLOX.FG.Y.0021.000000T0000Z-211120T1700Z/ Los Angeles County San Gabriel Valley- Including the cities of Pasadena, San Gabriel, and Pomona 849 AM PST Sat Nov 20 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Visibilities have improved across much of the advisory area, although some pockets of fog and low stratus will remain over the next hour. The dense fog advisory is allowed to expire as scheduled. $$ CAZ044-045-053-054-088-210100- /O.CON.KLOX.WI.Y.0112.211121T0500Z-211122T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 849 AM PST Sat Nov 20 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Northeast winds 20 to 35 mph with gusts up to between 45 and 55 mph expected. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys, Ventura County Mountains, Los Angeles County Mountains excluding the Santa Monica Range and Santa Clarita Valley. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Roadways may be affected by gusty cross winds. This includes Highways 14, 33 and 126, Interstate 5, and the 23, 101, and 118 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-041-210100- /O.CON.KLOX.WI.Y.0112.211121T1100Z-211122T2000Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 849 AM PST Sat Nov 20 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO NOON PST MONDAY... * WHAT...Northeast winds 15 to 30 mph with gusts up to between 40 and 50 mph expected. * WHERE...Ventura County Coast and Los Angeles County Coast including Downtown Los Angeles. * WHEN...From 3 AM Sunday to noon PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Roadways may be affected by gusty cross winds. This includes the Pacific Coast Highway, the 110, 405 and 710 freeways in Los Angeles County, and Highway 101 in Ventura County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 19, 10:31 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 19, 10:31 PM PST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1031 PM PST Fri Nov 19 2021
Updated Marine and Aviation Discussions
.SYNOPSIS...19/209 PM.
A warming trend is expected for most of the forecast area on
Saturday then Santa Ana conditions will arrive for Sunday and
Monday. Gusty and dry northeast winds will result in critical fire
weather conditions in some areas. Cooler conditions are forecast
for Tuesday and Wednesday as a weak weather system moves over the
region, but offshore flow is expected to redevelop on Thanksgiving
Day.
&&
.SHORT TERM (FRI-MON)...19/935 PM.
***UPDATE***
A combination of coastal marine layer clouds and high clouds
limited high temperatures today, with 60s near the coast, and
warmer mid to upper 70s for interior valleys and the desert.
Otherwise, it was a rather quiet day over the region.
Tonight, marine layer clouds with patchy fog will push over the
coasts and into the valleys. Current soundings show a marine layer
depth around 1000 to 1300 feet, somewhat deeper than last night.
Hence, the marine layer should push a bit farther into the
valleys south of Point Conception, and dense fog will be possible
over 1000 feet. Patchy dense fog cannot be ruled out for coastal
locations along the Central Coast. Gusty north winds have also
developed for the western Santa Barbara south coast and near the
I-5 cooridor, supported by an offshore pressure gradient of
-1.4 mb from SBA to SMX. These winds will weaken by Saturday
morning.
A shift in the weather pattern is in store Saturday with the
trough passage and the development of easterly offshore winds.
These winds will clear the marine layer out of the region,
allowing for better warming near the coast. Cooler values expected
for the desert.
Few changes were needed to the forecast, but added patchy dense
fog to regions affected by the marine layer at 1000 feet and
higher.
***From Previous Discussion***
Mid level west to northwest flow increases tonight in advance of
a weak trough that passes through tomorrow morning. This will
produce some breezy conditions over the western side of the SB Co
south coast tonight and over to the I5 corridor, but nothing too
strong. Saturday will see a gradual switch to offshore flow by the
evening which will help to warm the coastal and nearby valley
zones tomorrow, but expect cooler conditions further inland due to
the week trough passage.
Another trough passes from our northwest on Sunday night while
surface high pressure builds over the western Great Basin. This
will increase the offshore pressure gradients and start a 24 to 30
hour period of moderate to isolated strong Santa Ana winds
through parts of Ventura and LA Counties. The LAX to DAG pressure
gradients will likely drop to between -7 and -8 mb on Sunday
morning. The EPS ensemble and GEFS have been consistent the last
few days with peak northeast wind gusts for this event. The local
high res model is also showing fairly strong northeast winds
peaking around 15Z on Sunday. Wind gusts are expected to be
between 35 and 55 mph with isolated 60 mph values in the more wind
prone areas. Wouldn't be surprised to see 60 plus gusts reported
at the Wiley Ridge RAWS. The gusty northeast winds will also be
common through the SBA Co mountains and north into the Santa
Lucias, but not as strong as through the Santa Ana areas. Wind
speeds will sustain through Sunday and Sunday evening with only
slight weakening, then pick up again slightly on Sunday night.
Offshore gradients change little by Monday morning, however the
upper level flow pattern becomes less favorable for gusty
northeast winds as a closed upper low about 500 miles offshore
SoCal opens up and moves northeast to produce southwest flow aloft
Monday morning and through the day. This upper flow also pulls
quite a bit of mid and high level moisture from the tropics to
make for a pretty cloudy day on Monday. The northeast winds
therefore weaken through the afternoon and coastal areas will get
a weak sea breeze by later in the afternoon.
This shouldn't be a very warm Santa Ana event, especially compared
to what we've experienced with the last few Santa Ana events when
we had highs in the 90s in some locations. This is mainly due to
the cooler low level temperatures off the surface and also
hindered by the cloudiness expected on Monday. Seeing the usual
tendencies between the EPS ensemble, the GEFS, and the NBM as far
as temperatures for Sunday and Monday. The EPS is typically the
warmer of the group and it's holding form with this event. All
three are indicating highs in the upper 70s to around 80 across
the coastal and valley areas, coolest in the the areas with the
strongest northeast winds such as through the Ventura Co coast.
The EPS has the warmest temperatures in the inland LA basin, which
seems reasonable given the absence of any northeast winds there.
The official forecast moderates the max temperatures a bit over
guidance, but stay under the 85 degree mark on Sunday and will
cool a few degrees on Monday.
Onshore flow returns on Tuesday in advance of another trough
passage to cool temperatures quite a bit and bring a return of
the overnight and early morning coastal stratus late Monday night
early Tuesday morning.
See the fire weather discussion below for a more detailed
description of the fire weather threat with this event.
.LONG TERM (TUE-FRI)...19/212 PM.
Models have been showing a deeper upper low moving through the
northwest flow across California later on Tuesday and Tuesday
night. Earlier runs, including the ensembles, produced some very
light measurable precipitation over areas of LA and Ventura
Counties, however the more recent runs have backed away from that
idea. In fact, only three members of the 12Z EPS have anything
measurable while the latest GEFS only has just a few more members
with measurable precipitation. Meanwhile the NBM is even less
interested in producing any measurable precip. The best chance,
although not much, is Tuesday night and coinciding with the
expected timing of the trough passage. Left the Tuesday night
forecat as is and have removed any mention of precipitation in
the forecast for Wednesday. Wednesday will be a little cooler than
Tuesday despite the fact the strength of the onshore flow will be
less.
Tuesday night's trough will leave another building surface high
over the western Great Basin that will bring a return to offshore
pressure gradients developing on Thursday. Both the EPS and the
GEFS show the peak of the northeast winds around midday on
Thursday, but these wind speeds will be about half of those
coming up on Sunday and Monday. Temperatures will warm up on
Thursday and Friday with 70s to near 80 for the coastal zones and
nearby valleys.
&&
.AVIATION...20/0617Z.
At 0547Z at KLAX, the marine layer was 1100 feet deep. The top of
the inversion was 2500 feet with a temperature of 16C.
High confidence in 06Z desert TAFs, low confidence in all others.
High clouds may disrupt the formation of low clouds. Timing of
cat changes could be off by +/- 2 hours. There is a 20% chance of
KSBA staying VFR. There is a 40% chance of KLAX and KLGB staying
MVFR.
KLAX...Low confidence in the 06Z TAF. Timing of
cat changes could be off by +/- 2 hours. There is a 40% chance of
staying BKN010-012 and not going IFR. High confidence any
easterly wind component will be 5 kt or less.
KBUR...Low confidence in the 06Z TAF. Timing of cat changes could
be off by +/- 2 hours. There is a 20% chance of VLIFR conditions
after 10z tonight.
&&
.MARINE...19/1026 PM.
For the outer waters, moderate to high confidence that winds will
continue at Small Craft Advisory (SCA) levels through late
tonight. There is a 30% chance of SCA level winds again Sat into
Sat night, mainly north of San Miguel Island. There is a 30%
chance of SCA level NE winds across portions south of San Miguel
Island and north of San Nicolas Island on Sun. Otherwise, SCA
conds are not expected Sun thru Mon. There is a 40% chance of SCA
level NW winds Tue.
For the Inner Waters north of Point Sal, moderate confidence in
the forecast. There is a 30% chance of SCA level NE winds near
shore late Sat night/Sun morning. There is a 40% chance of SCA
level NW winds Tue.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. On Sun, and again late Sun night
and Mon morning, SCA level NE winds are likely from the eastern
Santa Barbara Channel south to Santa Monica. There is a 20-30%
chance of SCA level northeast winds affecting Avalon Harbor.
Otherwise, winds and seas will remain below SCA levels.
&&
.FIRE WEATHER...19/336 PM.
With the afternoon forecast, have upgraded much of Ventura and Los
Angeles counties to a Red Flag Warning for Sunday/Monday
time period due to increased confidence of Red Flag conditions in
these areas. A Fire Weather Watch remains in effect for Sunday
across the mountains of Santa Barbara and San Luis Obispo
counties due to less certainty in these areas reaching Red Flag
thresholds. Northeast to east Santa Ana winds are still on track to
increase late Saturday Night into Sunday, with the peak winds
expected Sunday morning and afternoon. During this peak, offshore
wind gusts of 35 to 55 mph are expected across Los Angeles and
Ventura Counties, except isolated gusts up to 60 mph in favored
mountains and foothills. In addition, wind gusts of 30 to 40 mph
could extend into the mountains of Santa Barbara and San Luis
Obispo counties on Sunday. Gusty Santa Ana winds are expected to
continue into Monday morning, however wind gust speeds are
expected to be 10 to 15 mph less than Sunday. Humidities are
expected to fall to around 15 to 20 percent by mid morning Sunday,
potentially lowering to between 8 and 15 percent by Sunday
afternoon and evening, and again on Monday. Temperatures generally
look to peak between 75 and 85 degrees. The potential for Red
Flag conditions is around 80 percent for Los Angeles and Ventura
Counties, resulting in the upgrade to the Red Flag Warning. The
confidence in Red Flag Warning conditions for the mountains of
Santa Barbara and San Luis Obispo counties remains around 50
percent, resulting in less certainty in an upgrade to Red Flag
Warning for those areas.
Conditions are expected to improve Monday night into Tuesday. There is
the potential for another round of weak to moderate offshore winds and
dry conditions Wednesday through Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning in effect from 9 AM Sunday to 3 PM PST
Monday for zones 240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
Fire Weather Watch in effect from Sunday morning through
Sunday evening for zones 251-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Saturday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Santa Ana conditions bringing critical fire weather conditions are
expected for much of Monday. A weaker Santa Ana event is possible
on Thanksgiving Day.
&&
PUBLIC...Phillips/Jackson
AVIATION...Lund/Stewart
MARINE...Lund/Stewart
FIRE...Gomberg
SYNOPSIS...Jackson
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:50 AM PST | Wind Advisory | LOX | Los Angeles | 58 hr |
| Nov 20, 2:58 AM PST | Small Craft Advisory | LOX | 57 hr |
Nearby
Dense Fog Advisories in California, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.